Alert archive / Washington / Gale Warnings in 2008

Gale Warning 69, NWS Seattle, WA

November 13, 2008

NWS Seattle, WA issued this gale warning at Nov 13, 2008, 12:30 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 12:30 AM PST (08:30 UTC)
Expired
Nov 13, 2008, 8:56 AM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KSEW 130830
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1230 AM PST THU NOV 13 2008

PZZ131-132-131500-
/O.UPG.KSEW.SC.Y.0174.000000T0000Z-081113T1800Z/
/O.NEW.KSEW.GL.W.0069.081113T0830Z-081113T1500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1230 AM PST THU NOV 13 2008

...GALE WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-131630-
/O.CON.KSEW.RB.Y.0039.000000T0000Z-081114T0000Z/
GRAYS HARBOR BAR-
1230 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-131500-
/O.CON.KSEW.SC.Y.0174.000000T0000Z-081113T1500Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
1230 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-131630-
/O.CON.KSEW.SC.Y.0174.000000T0000Z-081113T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1230 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-131630-
/O.CON.KSEW.SC.Y.0174.000000T0000Z-081113T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1230 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-131630-
/O.CON.KSEW.SC.Y.0175.000000T0000Z-081113T1800Z/
ADMIRALTY INLET-
1230 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
000
WHUS76 KSEW 131040
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
240 AM PST THU NOV 13 2008

PZZ131-132-131800-
/O.EXT.KSEW.GL.W.0069.000000T0000Z-081113T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
240 AM PST THU NOV 13 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-131845-
/O.EXT.KSEW.SC.Y.0174.000000T0000Z-081113T1800Z/
/O.NEW.KSEW.SW.Y.0049.081113T1800Z-081114T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
240 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM
THIS MORNING TO 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR
WIND IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING.

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE
BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-131845-
/O.CON.KSEW.SC.Y.0174.000000T0000Z-081113T1800Z/
/O.NEW.KSEW.SW.Y.0049.081113T1800Z-081114T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
240 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM
THIS MORNING TO 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR WIND 
REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING.

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE
BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-131845-
/O.EXT.KSEW.RB.Y.0039.000000T0000Z-081114T0800Z/
GRAYS HARBOR BAR-
240 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
MIDNIGHT PST TONIGHT. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ133-131845-
/O.CON.KSEW.SC.Y.0174.000000T0000Z-081113T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
240 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-131800-
/O.CON.KSEW.SC.Y.0175.000000T0000Z-081113T1800Z/
ADMIRALTY INLET-
240 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KSEW 131326
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
526 AM PST THU NOV 13 2008

PZZ134-131800-
/O.UPG.KSEW.SC.Y.0175.000000T0000Z-081113T1800Z/
/O.EXA.KSEW.GL.W.0069.000000T0000Z-081113T1800Z/
ADMIRALTY INLET-
526 AM PST THU NOV 13 2008

...GALE WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-132-131800-
/O.CON.KSEW.GL.W.0069.000000T0000Z-081113T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
526 AM PST THU NOV 13 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-131800-
/O.EXA.KSEW.SC.Y.0174.000000T0000Z-081113T1800Z/
PUGET SOUND AND HOOD CANAL-
526 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE
BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-150-153-156-170-173-176-132130-
/O.CON.KSEW.SC.Y.0174.000000T0000Z-081113T1800Z/
/O.CON.KSEW.SW.Y.0049.081113T1800Z-081114T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
526 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 10 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE
BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-132130-
/O.CON.KSEW.RB.Y.0039.000000T0000Z-081114T0800Z/
GRAYS HARBOR BAR-
526 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
MIDNIGHT PST TONIGHT. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ133-132130-
/O.CON.KSEW.SC.Y.0174.000000T0000Z-081113T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
526 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KSEW 131656
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
856 AM PST THU NOV 13 2008

PZZ131-132-134-132300-
/O.CAN.KSEW.GL.W.0069.000000T0000Z-081113T1800Z/
/O.EXA.KSEW.SC.Y.0174.000000T0000Z-081113T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
856 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-140100-
/O.EXT.KSEW.SC.Y.0174.000000T0000Z-081113T2300Z/
/O.EXT.KSEW.SW.Y.0049.081113T2300Z-081114T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
856 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
3 PM THIS AFTERNOON TO 2 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PST FRIDAY. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE
BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-140100-
/O.EXT.KSEW.RB.Y.0039.000000T0000Z-081114T1800Z/
GRAYS HARBOR BAR-
856 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 AM
PST FRIDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
10 AM PST FRIDAY. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ133-140100-
/O.EXT.KSEW.SC.Y.0174.000000T0000Z-081114T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
856 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-132300-
/O.EXT.KSEW.SC.Y.0174.000000T0000Z-081113T2300Z/
PUGET SOUND AND HOOD CANAL-
856 AM PST THU NOV 13 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

SEE THE COASTAL WATERS FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 12, 8:00 PM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 12, 8:00 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
800 PM PST WED NOV 12 2008

.SYNOPSIS...A COLD FRONT SAGGING SLOWLY SOUTH ACROSS WESTERN
WASHINGTON WILL PUSH THE WARM MOIST AIR MASS AND HEAVY RAIN OVER
SOUTHWEST WASHINGTON DOWN INTO OREGON TONIGHT. A BROAD UPPER LEVEL
RIDGE WILL BUILD OVER THE REGION BEGINNING THURSDAY AND EXTENDING
INTO EARLY NEXT WEEK PUSHING THE MOST ACTIVE WEATHER UP OVER BRITISH
COLUMBIA. HOWEVER...THESE PASSING FRONTAL SYSTEMS WILL OCCASIONALLY
BRUSH WESTERN WASHINGTON WITH A CHANCE OF LIGHT RAIN...MAINLY OVER
NORTHERN AREAS.

&&

.SHORT TERM...SATELLITE IMAGERY AND RADAR SHOW THE BAND OF HEAVY
PRECIPITATION OVER SOUTHERN PORTIONS OF THE FORECAST AREA SLIDING S
INTO FAR SOUTHWEST WASHINGTON AND OREGON. ANOTHER LIGHTER BAND OF
PRECIPITATION HAS DEVELOPED ALONG THE SOUTHWARD MOVING COLD FRONT
SITTING FROM SNOHOMISH AND SKAGIT COUNTIES WESTWARD THROUGH THE
STRAIT. FORECASTS ARE ON TRACK IN GRADUALLY DRYING THINGS OUT FROM
THE NORTHWEST OVERNIGHT. THE DAMAGE HAS BEEN DONE AND MANY RIVERS
ACROSS WESTERN WASHINGTON ARE AT FLOOD STAGE. SOME RIVERS ARE AT
MAJOR FLOOD STAGE AND MANY POINTS IN THE SNOQUALMIE AND SNOHOMISH
SYSTEM WILL REMAIN ABOVE MAJOR FLOOD STAGE THROUGH AT LEAST EARLY
THU. SO AREAL FLOOD WARNINGS FOR SMALL STREAMS AND TRIBUTARIES
DRAINING INTO THESE RIVERS WILL BE MAINTAINED THROUGH TONIGHT FOR
SNOHOMISH...KING...PIERCE AND LEWIS COUNTIES. SOILS ARE
SATURATED...SO SOME LANDSLIDES ARE ALSO POSSIBLE AT SUSCEPTIBLE
LOCATIONS FOR THE NEXT FEW DAYS...A SPECIAL WEATHER STATEMENT WAS
ISSUED FOR THIS THREAT EARLIER IN THE EVENT. AREAL FLOOD WARNINGS
FOR MASON COUNTY WILL BE DROPPED THIS EVENING. WE WILL ALSO BE
DROPPING FLOOD WATCHES THIS EVENING FOR THE REMAINING COUNTIES SOUTH
AND EAST OF A LINE FROM SNOHOMISH COUNTY TO GRAYS HARBOR COUNTY.

NOW FOR SOME GOOD NEWS.  A BROAD UPPER LEVEL RIDGE IS DEVELOPING
OFFSHORE AND A SURFACE HIGH NEAR 45N/145W WILL SHIFT NE INTO BRITISH
COLUMBIA. LIGHT NLY FLOW WILL GIVE WELCOME DRYING. LIGHT NELY
GRADIENTS AS THE HIGH SHIFTS INTO SE B.C. WILL KEEP THINGS QUIET AND
DRY THROUGH FRI. THERE MAY BE SOME FOG FRI MORNING...BUT THE LATEST
NAM12 SHOWS QUITE A BIT OF MID AND HIGH LEVEL MOISTURE LATE THU
NIGHT INTO FRI MORNING...AND THIS MAY INHIBIT RADIATIONAL COOLING.

IT APPEARS THAT A WEAK WAVE WILL PASS BY TO OUR NORTH SAT. SOME
MODELS BRUSH N PORTIONS OF THE AREA WITH A LITTLE LIGHT
PRECIPITATION...BUT THE ECMWF IS MAINLY DRY. CURRENT FORECASTS OF
CHANCE TO SLIGHT CHANCE POPS OVER NORTHERN PORTIONS OF THE AREA LOOK
GOOD.

NO FORECAST CHANGES WILL BE MADE TONIGHT WITH THE EXCEPTION TO HYDRO
WATCH AND WARNING UPDATES AND CANCELLATIONS AS REQUIRED. ALBRECHT

.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...ANOTHER SYSTEM
LOOKS LIKE IT WILL AFFECT THE AREA SATURDAY NIGHT -WARM FRONT- AND
MONDAY -COLD FRONT. BOTH LOOK PRETTY WEAK...BUT THE WARM FRONT COULD
EASILY WASH OUT WHILE THE COLD FRONT LOOKS LIKE IT COULD BRING A
LITTLE LIGHT RAIN TO MOST AREAS. WILL GO AHEAD AND BUY THE GFS
SOLUTION FOR MID WEEK. THIS IS PROBABLY TOO OPTIMISTIC FOR
NOVEMBER...BUT ANOTHER RIDGE BUILDS OVER THE AREA FOR A COUPLE OF
SOMEWHAT MOSTLY SUNNY DAYS TUESDAY AND WEDNESDAY. KAM

&&

.AVIATION...ONSHORE GRADIENTS ARE INCREASING THIS EVENING. AS A
RESULT...A CONVERGENCE ZONE IS IN PROGRESS OVER PUGET SOUND. MVFR
CEILINGS WILL CONTINUE OVERNIGHT...WITH AREAS OF IFR IN AND AROUND
HEAVIER SHOWERS WITHIN THE CONVERGENCE ZONE. RIDGING AT THE SURFACE
AND ALOFT WILL BUILD IN FROM THE PACIFIC ON THURSDAY. THIS WILL LEAD
TO A SIGNIFICANT IMPROVEMENT IN CEILINGS BY THURSDAY AFTERNOON.

KSEA...A PUGET SOUND CONVERGENCE ZONE WILL CONTINUE OVERNIGHT JUST
NORTH OF THE AIRPORT...AND MAY REACH THE AIRPORT NEAR DAYBREAK.
LOW MVFR CEILINGS WITH PERIODS OF IFR WILL CONTINUE OVERNIGHT. THE
CONVERGENCE ZONE SHOULD LOSE STEAM BY MID OR LATE MORNING
THURSDAY...WITH CEILINGS SCATTERING OUT AND VFR BECOMING PREDOMINANT
AFTER 18Z. LIGHT NORTHERLY FLOW NEAR THE SURFACE WILL DEVELOP BY
21Z.

&&

.MARINE...ONSHORE FLOW WILL CONTINUE TO SUPPORT SMALL CRAFT
CONDITIONS OVERNIGHT IN THE STRAIT AND NORTHERN INLAND WATERS.
GRADIENTS WILL RELAX LATER THURSDAY INTO FRIDAY FOR TRANQUIL
CONDITIONS AS RIDGING SETTLES OVER THE WATERS. A WEAK SYSTEM WILL
MOVE INTO THE WATERS ON SATURDAY...THEN DISSIPATE ON SATURDAY NIGHT.
ANOTHER WEAK SYSTEM IS EXPECTED ON MONDAY. 27

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...VARIOUS FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT PUGET SOUND/HOOD
      CANAL.
    .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR.

WWW.WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

In the hours before

Local storm report, Nov 12, 7:34 PM PST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
734 PM PST WED NOV 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HEAVY RAIN       3 SW NAPAVINE           46.54N 122.96W
11/12/2008  M2.07 INCH       LEWIS              WA   TRAINED SPOTTER

            24 HOUR TOTAL IN WINLOCK.

&&

DDAMICO
Local storm report, Nov 12, 9:00 PM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST WED NOV 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HEAVY RAIN       2 WNW RANDLE            46.54N 121.99W
11/12/2008  M4.75 INCH       LEWIS              WA   TRAINED SPOTTER

            33 HOUR TOTAL

&&
Local storm report, Nov 12, 10:55 PM PST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1055 PM PST WED NOV 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HEAVY RAIN       1 WSW QUINAULT          47.46N 123.86W
11/12/2008  M5.58 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            5.58 INCHES OF RAIN FELL IN THE 24-HOUR PERIOD ENDING AT
            10 PM TONIGHT. IN THE 48-HR PERIOD ENDING AT THE SAME
            TIME...7.06 INCHES OF RAIN HAD FALLEN.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:12 PM PSTRiver Flood WarningSEWLewis12 hr
Nov 13, 2:40 AM PSTSmall Craft Advisory for Hazardous SeasSEW24 hr
Nov 13, 3:16 PM PSTSmall Craft AdvisorySEW37 hr

Nearby

Gale Warnings in Washington, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.